Ethosuximide/ Zarontin side effects

Messages
4
Reaction score
0
Points
0
My kiddo has JAE. She has been taking Ethosuximide/ Zarontin for the past 2 weeks. The side effects have been rough: she feel nauseous (vomitted twice), dizzy, tired, listless, shakey, and like it’s hard to breathe. She doesn’t want to stop the meds bc that means stopping her favorite sport. Is there any chance these sides effects will subside?
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,513
Reaction score
13
Points
148
Ordinarily I would say give it a month, but the side effects your daughter is experiencing
seem pretty unpleasant -- and might make it hard for her to play sports regardless. Did she taper up slowly or start out at the current dose? Sometimes a slow taper up to the therapeutic dose can help minimize side effects. If your daughter has seizure control on the Zarontin, maybe backing off the dose slightly would help.

Definitely reach out to her neuro to let them know about the side effects and to ask if there are other meds for her to try.
 
Top